Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 12, NWS Cleveland, OH

April 29, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 29, 2014, 3:18 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 3:18 PM EDT (19:18 UTC)
Expired
Apr 30, 2014, 9:29 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WHUS71 KCLE 291918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT TUE APR 29 2014

LEZ148-149-300330-
/O.CAN.KCLE.GL.W.0013.000000T0000Z-140429T2100Z/
/O.NEW.KCLE.SC.Y.0012.140429T1918Z-140430T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
318 PM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHEAST GALES HAVE DIMINISHED TO 30 KNOTS AND WILL
  CONTINUE TO DIMINISH TO 15 TO 25 KNOTS TONIGHT THEN TO 10 TO 20
  KNOTS WEDNESDAY MORNING. 

* WAVES: 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-168-169-292030-
/O.CAN.KCLE.GL.W.0013.000000T0000Z-140429T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
318 PM EDT TUE APR 29 2014

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE DIMINISHED BELOW GALE FORCE.

$$

LEZ146-147-292030-
/O.CAN.KCLE.SC.Y.0011.000000T0000Z-140429T2000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
318 PM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW THE SMALL CRAFT ADVISORY THRESHOLD.

$$
3 follow-up statements
227 
WHUS71 KCLE 300156
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT TUE APR 29 2014

LEZ148-149-301000-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-140430T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
956 PM EDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
WEDNESDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS TONIGHT.

* WAVES: 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
760 
WHUS71 KCLE 300750
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EDT WED APR 30 2014

LEZ148-149-301400-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-140430T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
350 AM EDT WED APR 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 20 KNOTS DIMINISING TO 10 KNOTS
  OR LESS TODAY.

* WAVES: 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
024 
WHUS71 KCLE 301329
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EDT WED APR 30 2014

LEZ148-149-301430-
/O.CAN.KCLE.SC.Y.0012.000000T0000Z-140430T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 AM EDT WED APR 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 1:00 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 29, 1:00 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT TUE APR 29 2014

.SYNOPSIS...
LOW PRESSURE OVER IOWA WILL MOVE SLOWLY TO THE WESTERN GREAT
LAKES THIS AFTERNOON AND THEN MOVE LITTLE THROUGH WEDNESDAY. A
WARM FRONT FROM THE LOW WILL MOVE NORTH OF THE AREA TODAY. THE
ASSOCIATED COLD FRONT WILL SWING ACROSS THE AREA ON WEDNESDAY. THE
LOW WILL EVENTUALLY MOVE OFF TO THE NORTHEAST LATE IN THE WEEK
WITH A SERIES OF LOW PRESSURE TOUGHS ACROSS THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINDS ACROSS EXTREME NE OH/NW PA SHOULD SLOWLY DIMINISH MID TO
LATE AFTERNOON AS THE LOW LEVEL JET RELAXES. THE RAIN IS MAKING
RELATIVELY SLOW PROGRESS TO THE EAST BUT WILL CONTINUE THIS
AFTERNOON. NOT SURE HOW FAST THE CUMULUS WILL FILL BACK IN ACROSS
NW OHIO BUT IT WILL AS IT IS COOLING ALOFT.

ALSO STILL A QUESTION ON HOW FAST THE SHOWERS/STORMS WILL
REDEVELOP THIS AFTERNOON AS THERE WILL BE A PERIOD OF SUBSIDENCE
LIKELY. NICE LOOKING SHORT WAVE ROUNDING THE BOTTOM OF THE TROUGH
FROM THE LOWER MS VALLEY HEADING TOWARD THE OHIO VALLEY THIS
EVENING SO THE GUN IS LOADED. WORRIED THAT DEW POINTS WILL DROP
TOO MUCH (INTO THE 40S?) ACROSS NORTHWEST OHIO TO READILY INITIATE
NEW SHOWERS/STORMS. THE BEST SHOT MIGHT BE ACROSS NORTH CENTRAL OR
NORTHEAST OHIO WHERE DEWPOINTS WILL PROBABLY REMAIN IN THE 50S.
ALSO SOME CONCERN ABOUT THE TIMING...IF IT TAKES TOO LONG TO
REDEVELOP IT MAY BE TOWARD DARK OR AFTER DARK WHICH MAY LESSEN THE
CHANCE FOR SEVERE. WILL SPECIFY "LATE" AFTERNOON FOR THE SEVERE
THREAT AND IN REALITY IT MAY END UP BEING THIS EVENING INTO
TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SEVERE WEATHER COULD BE ONGOING AT THE START OF THE PERIOD. EXPECT
ANOTHER ROUND OF PRECIP TONIGHT. SOME LOCATIONS COULD SEE ANOTHER
INCH OF RAINFALL BY DAYBREAK WEDNESDAY. THE REMAINDER OF THE
PERIOD WILL BE MORE OF THE SAME AS THE UPPER LOW PIVOTS AROUND THE
GREAT LAKES. WILL SEE ON AND OFF SHOWERS FROM WEDNESDAY INTO
FRIDAY. CHANCES FOR THUNDER WILL BE OVER AFTER WEDNESDAY. TEMPS
WILL BEGIN A GRADUAL DECLINE ON WEDNESDAY WITH HIGHS EACH DAY A
FEW DEGREES COOLER THAN THE PREVIOUS DAY. UNFORTUNATELY DO NOT
FOR SEE A DRY PERIOD TILL SOMETIME DURING THE WEEKEND. RAINFALL
TOTALS DURING THE PERIOD COULD APPROACH 3 INCHES AT SOME
LOCATIONS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
ANOTHER UPPER LEVEL LOW IS ON TRACK TO MOVE SOUTHEAST OUT OF CANADA
OVER THE WEEKEND WITH A COLD FRONT MOVING ACROSS THE AREA LATE
SATURDAY. WARMED TEMPERATURES UP A COUPLE DEGREES ON SATURDAY WITH
MODELS CURRENTLY INDICATING A LATE DAY FRONTAL PASSAGE WITH A CHANCE
OF SHOWERS IN THE FORECAST TO ACCOMPANY THE FRONT. A CONSIDERABLE
DRY SLOT ALOFT IS EXPECTED TO BE OVER THE AREA ON SUNDAY.
UNFORTUNATELY WITH SOME AMOUNT OF LOW LEVEL MOISTURE AND A
RELATIVELY COOL AIR MASS IN PLACE...EXPECTING A FAIR AMOUNT OF
CU/STRATOCU TO DEVELOP SO WILL LEAN TOWARDS A MORE
PESSIMISTIC CLOUD FORECAST WITH PARTLY TO MOSTLY CLOUDY SKIES AGAIN.
DID BACK OFF ON POPS THOUGH AS MOISTURE DEPTH WILL BE VERY LEAN WITH
LITTLE FORCING FOR PRECIPITATION. A RIDGE WILL BUILD SOUTHEAST OUT
OF CANADA FOR MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE MODELS INDICATE THE CURRENT SHRA OVER THE EAST WILL CONTINUE TO
DISSIPATE AND SHIFT EAST OVER THE NEXT SEVERAL HOURS. THIS SHOULD
HELP TO ALLOW CIGS TO LIFT AND/OR SCT. MORE SCT SHRA/TSRA ARE
EXPECTED TO DEVELOP LATE AFTERNOON INTO EARLY EVENING AND BECOME
MORE NUMEROUS AND WIDESPREAD DURING THE NIGHT AS ANOTHER IMPULSE OF
UPPER ENERGY ROTATES NE INTO THE AREA. SOME OF THE STORMS THIS
EVENING COULD BE STRONG TO LOCALLY SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BUT THEY WILL BE VERY ISOLATED.

WINDS GUSTING 35 TO 40 KNOTS AT ERI WILL DISSIPATE SOME THIS
EVENING...THUS EXPECT CONSIDERABLE LOW LEVEL TURBULENCE UNTIL THEN.

.OUTLOOK...WIDESPREAD NON-VFR BEHIND THE COLD FRONT WEDNESDAY NIGHT
THROUGH FRIDAY.

&&

.MARINE...
EASTERLY WINDS HAVE BEEN AROUND 10-15 KNOTS OVERNIGHT SO CANCELLED
THE SMALL CRAFT ADVISORY FOR THE LAKE WEST OF AVON. GALE WARNING
STILL REMAINS ON TRACK FOR THE EASTERN THIRD OF THE LAKE TODAY
THROUGH 5 PM AS SOUTHEASTERLY WINDS INCREASE TO 35 KNOT GALES. A
WARM FRONT WILL SLOWLY MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE
LAKE WITH CONDITIONS BECOMING INCREASINGLY MORE STABLE BEHIND IT.

A BROAD AREA OF LOW PRESSURE OVER THE MIDWEST TODAY WILL SLOWLY MOVE
NORTHEAST THROUGH THE CENTRAL GREAT LAKES THROUGH THURSDAY. AN
ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS THE LAKE ON WEDNESDAY
NIGHT. A WEAK RIDGE WILL BUILD OVER THE LAKE ON FRIDAY FOLLOWED BY
ANOTHER COLD FRONT ON SATURDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR OHZ014-089.
PA...WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR PAZ003.
     HIGH WIND WARNING UNTIL 3 PM EDT THIS AFTERNOON FOR PAZ001-002.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ061-148-149-
     168-169.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ146-
     147.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...KEC
AVIATION...ADAMS
MARINE...KEC
Hazardous weather outlook, Apr 29, 3:18 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT TUE APR 29 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
318 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR THUNDERSTORMS TONIGHT WITH DAMAGING
WINDS AND LARGE HAIL. ORGANIZED SEVERE WEATHER IS NOT LIKELY.

ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND
POOR DRAINAGE AREAS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-301930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
318 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 29, 11:49 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1149 AM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG ERIE                    42.13N 80.09W
04/29/2014                   ERIE               PA   911 CALL CENTER

            TREES AND UTILITY POLES DOWNED BETWEEN 1100 AND 1130 AM.

&&

THOMPSON
Local storm report, Apr 29, 2:16 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
216 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             MARBLEHEAD              41.53N 82.72W
04/29/2014  E0.25 INCH       OTTAWA             OH   TRAINED SPOTTER

&&

THOMPSON
Local storm report, Apr 29, 2:18 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             6 SE SANDUSKY           41.39N 82.63W
04/29/2014  E0.50 INCH       ERIE               OH   911 CALL CENTER

&&

THOMPSON
Local storm report, Apr 29, 2:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
235 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             1 N MONROEVILLE         41.26N 82.70W
04/29/2014  E0.25 INCH       HURON              OH   TRAINED SPOTTER

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:18 PM EDTSpecial Marine WarningCLE117 min
Apr 29, 4:34 PM EDTRiver Flood WarningCLEHolmes, Wayne6 days

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.